, Volume 20, Issue 1, pp 135–153 | Cite as

Uniform stability and weak ergodicity of nonhomogeneous Markov chains defined on ordered Banach spaces with a base

  • Farrukh MukhamedovEmail author


In the present paper, we define an ergodicity coefficient of a positive mapping defined on ordered Banach space with a base , and study its properties. The defined coefficient is a generalization of the well-known the Dobrushin’s ergodicity coefficient. By means of the ergodicity coefficient we provide uniform asymptotical stability conditions for nonhomogeneous discrete Markov chains (NDMC). These results are even new in case of von Neumann algebras. Moreover, we find necessary and sufficient conditions for the weak ergodicity of NDMC. Certain relations between uniform asymptotical stability and weak ergodicity are considered.


Coefficient of ergodicity Strong ergodicity Weak ergodicity Nonhomogeneous Markov chain Norm ordered space 

Mathematics Subject Classification

47A35 28D05 



The author acknowledges the MOE grant FRGS14-135-0376 and the Junior Associate scheme of the Abdus Salam International Centre for Theoretical Physics, Trieste, Italy.


  1. 1.
    Albeverio, S., Høegh-Krohn, R.: Frobenius theory for positive maps of von Neumann algebras. Commun. Math. Phys. 64, 83–94 (1978)CrossRefzbMATHGoogle Scholar
  2. 2.
    Alfsen, E.M.: Compact Convex Sets and Booundary Integrals. Springer-Verlag, Berlin (1971)CrossRefGoogle Scholar
  3. 3.
    Attal, S., Petruccione, F., Sabot, C., Sinayskiy, I.: Open quantum random walks. J. Stat. Phys. 147, 832–852 (2012)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    Ayupov, Sh, Sarymsakov, T.A.: On homogeneous Markov chains on semifields. Theor. Probab. Appl. 26, 510–520 (1982)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bartoszek, W.: Asymptotic properties of iterates of stochastic operators on (AL) Banach lattices. Anal. Polon. Math. 52, 165–173 (1990)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bartoszek, W., Kuna, B.: Strong mixing Markov semigroups on \({\cal C}_{1}\) are meager. Colloq. Math. 105, 311–317 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    Bartoszek, W., Kuna, B.: On residualities in the set of Markov operators on \({\cal C}_{1}\). Proc. Am. Math. Soc. 133, 2119–2129 (2005)CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Bartoszek, W., Pulka, M.: On mixing in the class of quadratic stochastic operators. Nonlin. Anal. Theor. Methods 86, 95–113 (2013)CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    Berdikulov, M.: Markov processes on order-unit spaces. Theory Probab. Appl. 53, 136–144 (2009)CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    Bratteli, O., Robinson, D.W.: Operator Algebras and Quantum Statistical Mechanics, I. Springer, New York (1979)CrossRefGoogle Scholar
  11. 11.
    Carbone, R., Sasso, E., Umanita, V.: On the asymptotic behavior of generic quantum Markov semigroups Infin. Dimens. Anal. Quantum. Probab. Relat. Top. 17, 1450001 (2014)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Carbone, R., Pautrat, Y.: Open quantum random walks: reducibility, period, ergodic properties. Ann. Henri Poincare. doi: 10.1007/s00023-015-0396-y
  13. 13.
    Cohen, J.E., Iwasa, Y., Rautu, G., Ruskai, M.B., Seneta, E., Zbaganu, G.: Relative entropy under mappings by stochastic matrices. Linear Algebra Appl. 179, 211–235 (1993)CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Dobrushin, R. L.: Central limit theorem for nonstationary Markov chains. I, II. Theor. Probab. Appl. 1, 65–80, 329–383 (1956)Google Scholar
  15. 15.
    Dorea, C.C.Y., Pereira, A.G.C.: A note on a variation of Doeblin’s condition for uniform ergodicity of Markov chains. Acta Math. Hungar. 110, 287–292 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    Emel’yanov, EYu., Wolff, M.P.H.: Positive operators on Banach spaces ordered by strongly normal cones. Positivity 7, 3–22 (2003)CrossRefMathSciNetzbMATHGoogle Scholar
  17. 17.
    Fagnola, F., Rebolledo, R.: On the existance of stationary states for quantum dyanamical semigroups. J. Math. Phys. 42, 1296–1308 (2001)CrossRefMathSciNetzbMATHGoogle Scholar
  18. 18.
    Fagnola, F., Rebolledo, R.: Transience and recurrence of quantum Markov semigroups, Probab. Theory Relat. Fields 126, 289–306 (2003)CrossRefMathSciNetzbMATHGoogle Scholar
  19. 19.
    Gaubert, S.: Qu, Z.: Dobrushin’s ergodicity coefficient for Markov operators on cones and beyond, Integ. Eqs. Operator Theor. 81, 127–150 (2015)Google Scholar
  20. 20.
    Ipsen, I.C.F., Salee, T.M.: Ergodicity coefficients defined by vector norms. SIAM J. Matrix Anal. Appl. 32, 153–200 (2011)CrossRefMathSciNetzbMATHGoogle Scholar
  21. 21.
    Jajte, R.: Strong Linit Theorems in Non-commutative probability. Lecture Notes in Math, vol. 1110. Springer, Berlin-Heidelberg (1984)Google Scholar
  22. 22.
    Johnson, J., Isaacson, D.: Conditions for strong ergodicity using intensity matrices. J. Appl. Probab. 25, 34–42 (1988)CrossRefMathSciNetzbMATHGoogle Scholar
  23. 23.
    Krengel, U.: Ergodic Theorems. Walter de Gruyter, Berlin-New York (1985)CrossRefzbMATHGoogle Scholar
  24. 24.
    Łuczak, A.: Qantum dynamical semigroups in strongly finite von Neumann algebras. Acta Math. Hungar. 92, 11–17 (2001)CrossRefMathSciNetzbMATHGoogle Scholar
  25. 25.
    Madsen, R.W., Isaacson, D.L.: Strongly ergodic behavior for non-stationary Markov processes. Ann. Probab. 1, 329–335 (1973)CrossRefMathSciNetzbMATHGoogle Scholar
  26. 26.
    Meyn, S.P., Tweedie, R.L.: Markov Chains and Stochastic Stability. Springer, Berlin (1994)Google Scholar
  27. 27.
    Mukhamedov, F.: Dobrushin ergodicity coefficient and ergodicity of noncommutative Markov chains. J. Math. Anal. Appl. 408, 364–373 (2013)CrossRefMathSciNetzbMATHGoogle Scholar
  28. 28.
    Mukhamedov, F.: Weak ergodicity of nonhomogeneous Markov chains on noncommutative \(L^1\)-spaces. Banach J. Math. Anal. 7, 53–73 (2013)CrossRefMathSciNetzbMATHGoogle Scholar
  29. 29.
    Mukhamedov, F.: On \(L_1\)-weak ergodicity of nonhomogeneous discrete Markov processes and its applications. Rev. Mat. Compult. 26, 799–813 (2013)CrossRefMathSciNetGoogle Scholar
  30. 30.
    Mukhamedov, F.: On \(L_1\)-weak ergodicity of nonhomogeneous continuous-time Markov processes. Bull. Iran. Math. Soc. 40, 1227–1242 (2014)MathSciNetGoogle Scholar
  31. 31.
    Mukhamedov, F., Temir, S., Akin, H.: On stability properties of positive contractions of \(L^1\)-spaces accosiated with finite von Neumann algebras. Colloq. Math. 105, 259–269 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  32. 32.
    Niculescu, C., Ströh, A., Zsidó, L.: Noncommutative extensions of classical and multiple recurrence theorems. J. Operator Theory 50, 3–52 (2003)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Nummelin, E.: General Irreducible Markov Chains and Non-negative Operators. Cambridge University Press, Cambridge (1984)CrossRefzbMATHGoogle Scholar
  34. 34.
    Ollivier, Y.: Ricci curvature of Markov chains on metric spaces. J. Funct. Anal. 256, 810–864 (2009)CrossRefMathSciNetzbMATHGoogle Scholar
  35. 35.
    Reeb, D., Kastoryano, M.J., Wolf, M.M.: Hilbert’s projective metric in quantum information theory. J. Math. Phys. 52, 082201 (2011)CrossRefMathSciNetGoogle Scholar
  36. 36.
    Rhodius, A.: On ergodicity coefficients of infinite stochastic matrices. Zeit. Anal. Anwen. 19, 873–887 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  37. 37.
    Ruskai, M.B., Szarek, S., Werner, E.: An analysis of completely positive trace-preserving maps on \(M_2\). Linear Algebra Appl. 347, 159–187 (2002)CrossRefMathSciNetzbMATHGoogle Scholar
  38. 38.
    Sarymsakov, T.A., Grabarnik, G.Y.: Regularity of monotonically continuous contractions acting on the von Neumann algebra. Dokl. Akad. Nauk UzSSR 5, 9–11 (1987)MathSciNetGoogle Scholar
  39. 39.
    Sarymsakov, T.A., Zimakov, N.P.: Ergodic Properties of Markov Operators in Norm Ordered Spaces With a Base, In Book: Operator Algebras and Functional Spaces. Tashkent, Fan (1985)Google Scholar
  40. 40.
    Sarymsakov, T.A., Zimakov, N.P.: Ergodic principle for the Markov semi-group in ordered normal spaces with basis. Dokl. Akad. Nauk. SSSR 289, 554–558 (1986)MathSciNetGoogle Scholar
  41. 41.
    Seneta, E.: On the historical development of the theory of finite inhomogeneous Markov chains. Proc. Cambridge Philos. Soc. 74, 507–513 (1973)CrossRefMathSciNetzbMATHGoogle Scholar
  42. 42.
    Seneta, E.: Non-negative Matrices and Markov Chains. Springer, Berlin (2006)zbMATHGoogle Scholar
  43. 43.
    Suchanecki, Z.: An \(L^1\) extension of stochastic dynamics for irreversible systems. In: Lecture Notes in Math. vol. 1391, pp. 367–374, Springer, Berlin (1984)Google Scholar
  44. 44.
    Szarek, T.: The stability of Markov operators on polish spaces. Studia Math. 143, 145–152 (2000)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Szehr, O., Wolf, M.M.: Perturbation bounds for quantum Markov processes and their fixed points. J. Math. Phys. 54, 032203 (2013)CrossRefMathSciNetGoogle Scholar
  46. 46.
    Tan, ChP: On the weak ergodicity of nonhomogeneous Markov chains. Statis. Probab. Lett. 26, 293–295 (1996)CrossRefzbMATHGoogle Scholar
  47. 47.
    Vardy, J.J., Watson, B.A.: Markov processes on Riesz spaces. Positivity 16, 373–391 (2012)CrossRefMathSciNetzbMATHGoogle Scholar
  48. 48.
    Zaharopol, R., Zbaganu, G.: Dobrushin coefficients of ergodicity and asymptotically stable \(L^{1}\)-contractions. J. Theor. Probab. 99(4), 885–902 (1999)CrossRefMathSciNetGoogle Scholar
  49. 49.
    Zeifman, A.I., Isaacson, D.L.: On strong ergodicity for nonhomogeneous continuous-time Markov chains. Stochast. Process. Appl. 50, 263–273 (1994)CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Department of Computational and Theoretical Sciences, Faculty of ScienceInternational Islamic University MalaysiaKuantanMalaysia

Personalised recommendations